Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 84, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 24, 2015, 7:27 AM CDT for Ellis County, Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 7:27 AM CDT (12:27 UTC)
- Expired
- May 24, 2015, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ellis County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
219
WGUS54 KFWD 241227
FFWFWD
TXC139-251-241530-
/O.NEW.KFWD.FF.W.0084.150524T1227Z-150524T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
727 AM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS...
JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1030 AM CDT
* AT 723 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3205 9694 3226 9709 3218 9747 3216 9751
3213 9751 3215 9756 3255 9740 3255 9653
3253 9651 3245 9650 3241 9644 3235 9645
3233 9638
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:56 AM CDT, 31 minutes earlier.
Area forecast discussion, May 24, 6:56 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 656 AM CDT SUN MAY 24 2015 .AVIATION... /12Z TAFS/ TIMING FLIGHT RESTRICTIONS AND CONVECTION WILL CONTINUE TO BE A CHALLENGE...ESPECIALLY THE FIRST 6 HRS THIS MORNING. THE MAIN SHORTWAVE TROUGH WAS MOVING NORTHEAST OVER KSJT CURRENTLY...WHILE SEVERAL MESOSCALE...CONVECTIVELY INDUCED VORTICES WERE OCCURRING ACROSS SE OK AND E TX OUT AHEAD OF THE MAIN SHORTWAVE. WIDESPREAD SHRA WITH EMBEDDED TSRA WILL CONTINUE ACROSS ALL TERMINALS THROUGH AT LEAST MID MORNING....BEFORE BETTER MOIST AXIS SHIFTS EAST AWAY THIS AFTERNOON/EVENING. STILL WILL ADVERTISE VCSH AT LEAST INTO MID AFTERNOON...BUT THIS MAY HAVE TO BE CHANGED TO VCTS WITH CB/S ON LATER FORECAST IF ELEVATED INSTABILITY CONTINUES TO HOLD AS THE SHORTWAVE PASSES OVERHEAD. BY MID MORNING...LOOK FOR MVFR CIGS WITH A FEW LINGERING SHOWERS. WILL ADVERTISE A RETURN VFR CIGS BY EARLY AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. BY MIDNIGHT AND AFTER...SOUTH WINDS 10-15 KTS WILL CONTINUE TO KEEP THE MOISTURE RICH OVER THE AREA. WILL BEGIN MVFR CIGS BY 06Z...THEN AS WIND SPEEDS LOWER OVER WET SOIL...HAVE CIGS DROPPING INTO IFR WITH MVFR VSBYS DURING THE PREDAWN HRS MEMORIAL DAY. ANOTHER STRONG SHORTWAVE WILL TRIGGER A ROUND OF STRONG TO SEVERE STORMS DURING THE DAY MONDAY BUT LEFT IT OUT OF THIS FORECAST. BULK OF MONDAY/S CONVECTION WILL BE IN THE AFTERNOON/EARLY EVENING HRS. 05/ && .PREV DISCUSSION... /ISSUED 319 AM CDT SUN MAY 24 2015/ THE SEVERE THREAT HAS TRANSITIONED OVER TO PRIMARILY A HEAVY RAIN THREAT EARLY THIS MORNING...AND TORNADO WATCH 197 HAS BEEN ALLOWED TO EXPIRE. WE WILL STILL NEED TO KEEP AN EYE ON CONVECTION IMMEDIATELY SURROUNDING AN MCV...WHICH PRODUCED GUSTY WINDS AS IT LIFTED NORTH THROUGH THE METROPLEX. THIS FEATURE SHOULD CROSS THE RED RIVER IN A FEW HOURS...PROVIDING BRIEF TORRENTIAL RAIN AND AN ENHANCED FLASH FLOOD THREAT ALONG THE I-35 CORRIDOR NORTH OF DALLAS-FORT WORTH. A SECOND MCV CAN BE SEEN MOVING NORTHEAST INTO THE PALESTINE AREA. WE WILL HOLD ONTO TORNADO WATCH 200 FOR A LITTLE WHILE LONGER...BUT IT WILL LIKELY BE ALLOWED TO EXPIRE BY 4 AM. SUBSIDENCE IN THE IMMEDIATE WAKE OF OUR 2 MESOSCALE SYSTEMS IS PROVIDING A BRIEF REPRIEVE FROM THE ONGOING CONVECTION. HOWEVER...THE MAIN SHORTWAVE REMAINS WEST OF THE REGION AND APPEARS TO CURRENTLY BE MOVING EAST-NORTHEAST ACROSS WEST TEXAS. WITH PLENTY OF MOISTURE STILL IN PLACE ACROSS THE REGION... SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TO REDEVELOP THROUGH MUCH OF THE DAY. THE POTENTIAL FOR FLASH FLOODING WILL PERSIST...AND THE FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH THIS EVENING. THE SHORTWAVE WILL ACCELERATE NORTHEAST OF THE REGION THIS EVENING...WHILE A SECOND SHORTWAVE TROUGH /CURRENTLY DROPPING INTO SOUTHERN CALIFORNIA/ SWINGS EAST ACROSS THE DESERT SOUTHWEST. STRONG ASCENT WILL SPREAD ACROSS OUR AREA AS THE SYSTEM MOVES INTO WEST TEXAS...LEADING TO ANOTHER ROUND OF CONVECTION MONDAY. INSTABILITY WILL BE SUFFICIENT FOR SOME SEVERE WEATHER MONDAY...PRIMARILY IN THE AFTERNOON AND EVENING. HEAVY RAIN WILL ALSO AGGRAVATE THE FLOODING SITUATION. WE HAVE OPTED TO NOT EXTEND THE CURRENT FLASH FLOOD WATCH THROUGH MONDAY...BECAUSE PRECIPITATION WILL TAPER OFF THIS EVENING AND THERE SHOULD BE ENOUGH TIME BETWEEN THIS EVENT AND THE MONDAY AFTERNOON/EVENING EVENT TO MAKE A DECISION ON WHETHER OR NOT TO ISSUE ANOTHER FLASH FLOOD WATCH. EITHER WAY...THOSE WITH OUTDOOR MEMORIAL DAY PLANS WILL NEED TO KEEP UP TO DATE WITH THE LATEST WEATHER INFORMATION AS THE SYSTEM APPROACHES. SHORTWAVE RIDGING WILL TRANSPIRE TUESDAY AND WEDNESDAY...WITH LOW-END RAIN CHANCES BEING KEPT ON THOSE DAYS DUE TO DIURNAL CONVECTION. AN UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST ACROSS THE CENTRAL PART OF THE COUNTRY DURING THE SECOND HALF OF THE WEEK...PROVIDING CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY THROUGH NEXT WEEKEND. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 68 84 66 85 / 80 40 60 50 20 WACO, TX 79 69 80 67 86 / 80 40 60 40 20 PARIS, TX 75 67 82 65 82 / 90 50 60 50 20 DENTON, TX 77 66 84 66 84 / 80 40 50 40 20 MCKINNEY, TX 76 67 84 66 83 / 80 50 60 50 20 DALLAS, TX 79 68 85 66 85 / 80 40 60 50 20 TERRELL, TX 78 69 82 67 84 / 90 40 60 50 20 CORSICANA, TX 78 70 83 67 84 / 90 40 60 50 20 TEMPLE, TX 79 69 81 67 86 / 70 30 60 40 20 MINERAL WELLS, TX 79 67 82 64 85 / 60 30 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 05/30
Hazardous weather outlook, May 24, 3:16 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 316 AM CDT SUN MAY 24 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 316 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE MORNING HOURS...BEFORE DIMINISHING GRADUALLY FROM WEST TO EAST THIS AFTERNOON AND EVENING. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. MORE IMPORTANTLY...POCKETS OF HEAVY RAIN WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING. THE ADDITIONAL RUNOFF WILL ALSO ACT TO ENHANCE ONGOING RIVER FLOODING ACROSS THE AREA. ADDITIONAL AMOUNTS TO BETWEEN 1 AND 2 INCHES ARE EXPECTED ALONG AND EAST OF INTERSTATE 35...WITH LESSER AMOUNTS TO THE WEST. THOSE PLANNING TO ENGAGE IN OUTSIDE ACTIVITIES THROUGH TONIGHT ARE ADVISED TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS TO ADJUST PLANS AND SCHEDULES ACCORDINGLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS DAILY THROUGH FRIDAY. A FEW SEVERE STORMS WILL BE POSSIBLE EACH DAY...THOUGH A HIGHER THREAT IS EXPECTED ON MONDAY WITH ALL MODES OF SEVERE WEATHER POSSIBLE DURING THE DAYTIME HOURS. ANY ADDITIONAL HEAVY RAINFALL THIS WEEK WILL LIKELY RESULT IN FLASH FLOODING AND CONTINUED RIVER FLOODING. THOSE PLANNING TO ENGAGE IN OUTSIDE ACTIVITIES ARE ADVISED TO MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS TO ADJUST PLANS AND SCHEDULES ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY. REPORTS OF FLASH FLOODING ARE ENCOURAGED AND APPRECIATED AS WELL.
In the hours before
Local storm report, May 24, 4:46 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM FLASH FLOOD WAXAHACHIE 32.40N 96.85W
05/24/2015 ELLIS TX EMERGENCY MNGR
LARGE NUMBER OF ROADS REMAINED CLOSED ACROSS THE COUNTYLocal storm report, May 24, 5:21 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG GRAND PRAIRIE 32.75N 96.98W
05/24/2015 DALLAS TX EMERGENCY MNGR
TREE DOWN AND STRUCTURE DAMAGE TO A CAR WASH NEAR POLO
RD AND ROBINSON RDLocal storm report, May 24, 5:39 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD VENUS 32.43N 97.12W
05/24/2015 JOHNSON TX EMERGENCY MNGR
MULTIPLE HIGH WATER RESCUES CONDUCTED AND ARE ONGOINGLocal storm report, May 24, 5:45 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD VENUS 32.43N 97.12W
05/24/2015 JOHNSON TX EMERGENCY MNGR
ROAD CLOSURES INCLUDE FM916, FM157, CR505, CR1205 AND
CR1019Local storm report, May 24, 5:48 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD GRAND PRAIRIE 32.75N 96.98W
05/24/2015 DALLAS TX BROADCAST MEDIA
HIGH WATER ON I-20 BOTH DIRECTIONS NEAR CARRIER PKWYLocal storm report, May 24, 7:01 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD COVINGTON 32.18N 97.27W
05/24/2015 HILL TX LAW ENFORCEMENT
200 BLOCK OF CR 1418 NEAR COVINGTON PARTIALLY WASHED OUTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:26 PM CDT | Special Weather Statement | FWD | Navarro | 49 min |
| May 23, 8:29 PM CDT | Special Weather Statement | FWD | Ellis | 46 min |
| May 23, 8:31 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
| May 23, 8:31 PM CDT | River Flood Warning | FWD | Parker | 64 hr |
| May 23, 8:33 PM CDT | River Flood Warning | FWD | Hunt | 3 days |
| May 23, 8:33 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 4 days |
| May 23, 9:01 PM CDT | Areal Flood Advisory | FWD | Dallas | 119 min |
| May 23, 9:33 PM CDT | Special Weather Statement | FWD | Ellis | 42 min |
| May 23, 9:58 PM CDT | Areal Flood Advisory | FWD | Hill, McLennan | 3 hr |
| May 23, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 75 min |
| May 23, 10:41 PM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| May 23, 10:42 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Lampasas | 3 hr |
| May 23, 11:12 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| May 23, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 39 min |
| May 23, 11:37 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| May 24, 12:03 AM CDT | Special Weather Statement | FWD | McLennan | 42 min |
| May 24, 12:54 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| May 24, 1:12 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| May 24, 1:33 AM CDT | Areal Flood Warning | FWD | Hill, Johnson | 3 hr |
| May 24, 2:03 AM CDT | Special Weather Statement | FWD | Johnson | 42 min |
| May 24, 2:27 AM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 24, 2:27 AM CDT | Tornado Warning | FWD | Dallas, Tarrant | 18 min |
| May 24, 2:36 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| May 24, 3:25 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
| May 24, 3:32 AM CDT | River Flood Warning | FWD | Navarro | 9 days |
| May 24, 3:32 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 18 days |
| May 24, 3:47 AM CDT | Special Weather Statement | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 43 min |
| May 24, 4:21 AM CDT | River Flood Warning | FWD | Tarrant | 14 hr |
| May 24, 4:38 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 24, 4:59 AM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| May 24, 5:11 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| May 24, 5:19 AM CDT | Areal Flood Advisory | FWD | Bell | 116 min |
| May 24, 5:27 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| May 24, 5:52 AM CDT | Areal Flood Advisory | FWD | McLennan | 113 min |
| May 24, 7:01 AM CDT | Areal Flood Warning | FWD | Hill, McLennan | 3 hr |
| May 24, 7:44 AM CDT | Areal Flood Advisory | FWD | Kaufman, Rockwall | 3 hr |
| May 24, 7:50 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Leon, Navarro | 3 hr |
| May 24, 8:35 AM CDT | Areal Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| May 24, 8:54 AM CDT | Areal Flood Advisory | FWD | Fannin, Hunt | 3 hr |
| May 24, 9:03 AM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| May 24, 9:04 AM CDT | River Flood Warning | FWD | Denton | 16 hr |
| May 24, 9:04 AM CDT | River Flood Warning | FWD | Collin | 35 hr |
| May 24, 9:09 AM CDT | River Flood Warning | FWD | Limestone | 55 hr |
| May 24, 9:09 AM CDT | River Flood Warning | FWD | Leon, Robertson | 9 days |
| May 24, 10:00 AM CDT | Areal Flood Advisory | FWD | Eastland, Palo Pinto, Stephens, Young | 3 hr |
| May 24, 10:38 AM CDT | Areal Flood Warning | FWD | Ellis | 3 hr |
| May 24, 3:05 PM CDT | River Flood Warning | FWD | Milam | 40 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.